Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2017  |  Volume : 49  |  Issue : 5  |  Page : 399--400

Magnesium valproate-induced pedal edema on chronic therapy: A rare adverse drug reaction

Himani Prajapati1, Dinesh Kansal1, Rajan Negi2 
1 Department of Pharmacology, Dr.Rajendera Prasad Government Medical College, Kangra at Tanda, Himachal Pradesh, India
2 Department of Pharmacology, Shri Lal Bahadur Shastri Government Medical College and Hospital, Mandi, Himachal Pradesh, India

Correspondence Address:
Dr. Rajan Negi
Department of Pharmacology, Shri Lal Bahadur Shastri Government Medical College and Hospital, Mandi, Himachal Pradesh
India

Valproate-related pedal edema is usually regarded as a problem occurring after long-term administration of valproate. Valproate has been a drug of choice for the treatment of generalized or partial seizures as monotherapy or adjunctive therapy, bipolar disorder, for the prophylaxis of migraine headache in adults. This case report described patient-acquiring bilateral pedal edema after long-term use of magnesium valproate. Discontinuing valproate resulted in rapid improvement of the condition. This adverse reaction to the best of our knowledge is first reported a case of bilateral pedal edema cause by magnesium valproate in low dose. The dose of magnesium valproate was 1200 mg/day. No previous case as reported with the same dose.


How to cite this article:
Prajapati H, Kansal D, Negi R. Magnesium valproate-induced pedal edema on chronic therapy: A rare adverse drug reaction.Indian J Pharmacol 2017;49:399-400


How to cite this URL:
Prajapati H, Kansal D, Negi R. Magnesium valproate-induced pedal edema on chronic therapy: A rare adverse drug reaction. Indian J Pharmacol [serial online] 2017 [cited 2020 Oct 20 ];49:399-400
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2017;volume=49;issue=5;spage=399;epage=400;aulast=Prajapati;type=0